Pennsylvania, 2003Damaging Wind in Pennsylvania, August 26, 2003
August 26, 2003 · NWS PBZ · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 26, 8:41 AM EST, 3 hours 14 minutes earlier.
Area forecast discussion, Aug 26, 8:41 AM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
941 AM EDT TUE AUG 26 2003
MRNG UPDATE FOR SVR TSTM WATCH.
FFA CONTS NRN HALF WRN PA TIL 10PM TNGT.
STORMS WILL CONTINUE TO REGENERATE AND MOVE SEWD ACROSS THE WATCH AREAS
IN VERY MOIST/UNSTABLE AIRMASS. REST SAME.
.PBZ...
MD...NONE.
OH...SEVERE THUNDERSTORM WATCH UNTIL 200 PM EDT TUESDAY FOR ZONES
OHZ039>041...OHZ048>050.
PA...FLOOD WATCH UNTIL 1000 PM EDT TUESDAY FOR ZONES PAZ007>009...
PAZ013>016...PAZ022>023.
SEVERE THUNDERSTORM WATCH UNTIL 200 PM EDT TUESDAY FOR ZONES
PAZ007>009...PAZ013>016...PAZ020>023...PAZ029>030.
WV...SEVERE THUNDERSTORM WATCH UNTIL 200 PM EDT TUESDAY FOR ZONES
WVZ001>003.
Hazardous weather outlook, Aug 26, 10:18 AM EST, 1 hour 37 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-261900-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1118 AM EDT TUE AUG 26 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
.THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.
THUNDERSTORMS ARE POSSIBLE AT ANY TIME. SOME OF THESE STORMS MAY CONTAIN
LARGE HAIL...DAMAGING WINDS...DANGEROUS LIGHTNING AND HEAVY RAIN.
A FLOD WATCH CONTINUES FOR THE NORTHERN HALF OF WESTERN PENNSYLVANIA TIL
1000 PM EDT TONIGHT,
.DAYS TWO THROUGH SEVEN...
.ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA ON FRIDAY WHICH MAY
RESULT IN STRONG THUNDERSTORMS ONCE AGAIN.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS.
In the hours before
Local storm report, Aug 26, 8:23 AM EST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
923 AM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 AM SANDY LAKE PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN
0850 AM NEW LEBANON PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN AND POWER
OUTAGES. HOUSE ON FIRE DUE
TO LIGHTNING STRIKE.Local storm report, Aug 26, 9:31 AM EST, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1031 AM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 AM SANDY LAKE PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN
0850 AM NEW LEBANON PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN AND POWER
OUTAGES. HOUSE ON FIRE DUE
TO LIGHTNING STRIKE.
0955 AM CRANBERRY PA .75 INCH HAIL
08/26/03 BUTLERLocal storm report, Aug 26, 9:44 AM EST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1044 AM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 AM SANDY LAKE PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN
0850 AM NEW LEBANON PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN AND POWER
OUTAGES. HOUSE ON FIRE DUE
TO LIGHTNING STRIKE.
0955 AM CRANBERRY PA .75 INCH HAIL
08/26/03 VENANGO
1000 AM SLIGO PA FLASH FLOODS
08/26/03 CLARION SR 68 FLOODED FROM SLIGO
TO CLARION.
1000 AM HAWTHORN PA FLASH FLOODS
08/26/03 CLARION SR 28TO SR 66 ROAD
FLOODING.Local storm report, Aug 26, 9:46 AM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
1046 AM EDT TUE AUG 26 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0850 AM SANDY LAKE PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN
0850 AM NEW LEBANON PA WIND DAMAGE
08/26/03 MERCER LARGE TREES DOWN AND POWER
OUTAGES. HOUSE ON FIRE DUE
TO LIGHTNING STRIKE.
0955 AM CRANBERRY PA .75 INCH HAIL
08/26/03 VENANGO
1000 AM SLIGO PA FLASH FLOODS
08/26/03 CLARION SR 68 FLOODED FROM SLIGO
TO CLARION.
1000 AM HAWTHORN PA FLASH FLOODS
08/26/03 CLARION SR 28TO SR 66 ROAD
FLOODING.
0920 AM LIMESTONE PA WIND DAMAGE
08/26/03 CLARION LARGE TREES BLOWN DOWN
0920 AM CLARION PA .75 INCH HAIL
08/26/03 CLARIONSpecial weather statement, Aug 26, 10:15 AM EST, 1 hour 40 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-262100-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1115 AM EDT TUE AUG 26 2003
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT.
SOME OF THESE STORMS MAY CONTAIN LARGE HAIL...DAMAGING WINDS...
DANGEROUS LIGHTNING AND HEAVY RAIN.
SPOTTER ACTIVATION MAY BE REQUIRED. STAY TUNED TO NOAA WEATHER RADIO
FOR FURTHER DETAILS.
Special weather statement, Aug 26, 10:23 AM EST, 1 hour 32 minutes before
PAZ007-261715-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1123 AM EDT TUE AUG 26 2003
...THUNDERSTORMS WITH HEAVY RAIN MOVING THROUGH MERCER COUNTY...
AN AREA OF THUNDERSTORMS WITH HEAVY RAIN, FREQUENT LIGHTNING, SMALL
HAIL AND GUSTY WINDS IS MOVING THROUGH THE AREA FROM NORTHWEST TO
SOUTHEAST. THE STORMS ARE OVER SANDY LAKE, NEW LEBANON AND
HENDERSONVILLE.
MOTORISTS SHOULD NEVER DRIVE THROUGH FLOODED ROADS. ANYONE IN LOW
LYING OR FLOOD PRONE AREAS SHOULD KEEP AN EYE ON WATER LEVELS AND BE
READY FOR QUICK ACTION TO MOVE TO HIGHER GROUND.
Thunderstorm Wind, Butler
- When
- August 26, 11:55 AM EST
- Where
- Butler County, 6 mi S of Butler
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $10,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.767, -79.883
Skywarn spotter measured 69 mph wind gust, which toppled trees and left 4500 customers without electric power throughout Butler County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in California, August 26, 20033 deaths · $50,000 · 1 event
- Hail and Damaging Winds in Texas, August 26, 20031 death · 4 injured · $632,000 · 61 kt wind · 13 events
- Hail and Damaging Winds in Maryland, August 26, 2003$771,000 · 1 in hail · 22 events
- Hail and Damaging Winds in Ohio, August 26, 2003$601,000 · 61 kt wind · 26 events
- Flash Flood in California, August 26, 2003$500,000 · 1 event
- Damaging Winds and Lightning Strike in Michigan, August 26, 2003$231,000 · 60 kt wind · 9 events
- Damaging Winds in Ohio, August 26, 2003$83,000 · 60 kt wind · 10 events
- Tornado and Hail in Indiana, August 26, 2003$10,000 · F1 · 29 events
- Flash Flood in Pennsylvania, August 26, 2003$110,000 · 1 event
- Hail and Damaging Winds in Virginia, August 26, 2003$65,000 · 56 kt wind · 10 events
- Flash Flood in California, August 26, 2003$100,000 · 1 event
- Damaging Wind in Missouri, August 26, 2003$75,000 · 61 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334336.